AF Association
14,005 members16,931 posts

The correct diagnosis?

Hi. I’m new on here. Please excuse rambling post.

I’ve had palpitations and ectopics for several months but never a fast or irregular pulse (usually a solid regular 72). Last month after 24 hr ECG monitor I was diagnosed with paroxysmal AF. Angiogram showed no structural heart issues. I was extremely surprised as I thought a rapid pulse was always present for AF and I can honestly say that I have never registered a raised pulse.

Am now on bisoprolol, rivaroxaban and atorvastatin.

But I feel worse! I now can’t eat properly due to indigestion/bloating so have lost loads of weight. I find it difficult to find a comfortable position in bed and can only sleep for a couple of hours then I wake suddenly feeling awful, so I’m knackered. My pulse is also extremely low, between 46 and 56!

As the mornings and nights are the worst, after doing lots of reading and research, I wonder if I might have Vagal AF? It might explain why the meds are making me feel worse if they aren’t the ones I should be on? Does any of this ring a bell with anyone?

Thanks in advance for any thoughts.

11 Replies
oldestnewest

Hi NG :-) welcome. AF is characterised by an irregular pulse, its doesn't necessarily have to be fast but often can be.

Have you discovered the AF association Patient Information, if not here you are ...

heartrhythmalliance.org/afa...

Reply

Hi

Thanks for your reply and the link. I will have a look through.

Reply

Hi! I'm on Bisoprolol, too. If your symptoms continue, you should speak to your GP about it. There are other medications available. Don't suffer needlessly. Good luck!

Reply

Dear Neuroticgirl

Currently my health improve first; I change my diet, 2nd: I take health supplement 3rd. I exercise gradually boost up my immunity and most important i read and pray the word of God expecially on healing verses.

I believe no disease is incurable. I strongly believe in the promises of God in the bible.

I combine 4 I just mention my health improve tremendously. I believe I will be healed by HIS word.

Go and attend healing churches get them to guide you. Get Nutritionalist guide you what to eat and supplement.

Blessing

Ricky

Reply

Hi. I too am taking rivaroxaban and bisoprolol, but not artovastatin, which is a statin drug. I have found that the bisoprolol makes me more tired than I used to be, and I get acid stomach from time to time, which I think is due to the rivaroxaban.Other than that things aren’t too bad. If I were you I’d talk to your G.P. or cardiologist about how you are feeling. It may be that combo of medication needs to be reviewed and changed. When I was first diagnosed with AF I was given drugs that wiped me out so they changed them. Don’t stay silent and put up with feeling dreadful. Talk to someone is my advice. I wish you well.

Reply

If you have vagal AF you shouldn’t have beta blockers. The way to work it out is to see if all episodes come at night/ after big meals/ when you lie down at night. There are other meds if needed so discuss with your doctor

Reply

Hi rosyG

No I shouldn’t be on beta blockers if I do have vagal AF, which is what I’ve just told my doctor who agreed with me! I’m coming off them over the next 2 weeks. Thank goodness as I’m pretty sure they are making me feel horrible. Thanks for your post.

Reply

well spotted- some people with vagal AF, in well accepted studies, have been in persistent AF at the end of the study year because of wrong meds. It does limit treatment a bit- they suggested flecanide for me but I haven't taken it yet as episodes so far have self corrected after a couple of hours.It is thought Flec. is safer with a beta blocker- so catch 22 really!!

Reply

not sure wye your on Bisoprolol if your pulse is in the 40 is, as Bisoprolol slows your heart rate down, but don't listen to me im no cardiolagist thats what i was told

Reply

Hi

It was in the 70s before I was put onto bisoprolol. It went down straight away.

Should get back to normal once I’m off it in a couple of weeks. Thank goodness!

1 like
Reply

Been on bisoprolol 10mg and Dogoxin 250mcg and Rosuvastin 5mg these keep from having arrthymias that I had on my early stages. Feel that I'm controlled however do have gastric discomfort after my evening meal. You possibly need to see your specialist to adjust your medication Like possibly need to do.

Reply

You may also like...